Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 145, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 31, 2010, 8:35 PM CDT for Towner County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 31, 2010, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Towner County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 6:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:21 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 3:21 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 321 PM CDT SAT JUL 31 2010 .SHORT TERM... MODELS INITIALIZED WELL AND GFS/ECMWF SEEM TO BE MOST CONSISTENT OVER PREVIOUS RUNS SO FAVORING A BLENDED SOLN FOR NOW. MAIN QUESTION FOR THIS PACKAGE IS TIMING FOR ONSET OF CONVECTION DURING THE EVENING AND OVERNIGHT HOURS. WEAK HIGH PRESSURE IS EXPECTED TO GIVE WAY TO LOW PRESSURE DEVELOPING IN ERN MT/WRN ND WITH SRLY FLOW OVER THE FA. MODELS INDICATING THE NOSE OF A 30 TO 35 KT 850 HPA JET OVER CENTRAL ND WHICH IS EXPECTED TO SHIFT E DURING THE OVERNIGHT HOURS. WITH THE LOW LEVEL CONVERGENCE...EXPECT SCT TSTMS TO DEVELOP IN THE DVL BASIN IN THE EARLY MORNING HOURS. FOR SUNDAY...AREA OF GREATEST DYNAMICS LOOK TO SHIFT OVER THE FA DURING THE DAY. NOSE OF LOW LEVEL JET APPEARS TO BE OVER THE VALLEY AROUND 18Z. FCST SOUNDINGS SHOW PWATS OF AT LEAST 1.5 INCHES...WITH ABUNDANT BOUNDARY LAYER MOISTURE AND SFC DEWPOINTS IN THE LOW TO MID 60S. THUS...CAPE VALUES ARE EXPECTED TO BE IN THE 1500 TO 2000 J/KG RANGE. A SHORTWAVE PROPAGATING THRU THE FLOW AT 500 HPA SHOULD HELP WITH LIFT. THEREFORE...CONDITIONS SHOULD BE FAVORABLE FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...SHOULD GET A BIT OF A BREAK MON AFTERNOON INTO TUE AS WEAK HIGH PRESSURE DRIFTS ACROSS THE AREA AGAIN. .LONG TERM (WED-FRI)... REGION TO REMAIN IN MID LEVEL ZONAL PATTERN THROUGH PERIOD. TIMING OF PROGRESSIVE WAVES THROUGH FLOW WILL BE PRIMARY CHALLENGE. BEST POTENTIAL LOOKS TO BE LATE IN THE WORK WEEK AS LOW PRESSURE OVER NORTHERN HIGH PLAINS SHIFTS EAST PROVIDING LOW LEVEL CONVERGENCE. TEMPERATURES LOOK SEASONAL THROUGH PERIOD. && .AVIATION... MVFR CU FIELD ACROSS WESTERN MN WILL CONTINUE TO LIFT INTO VFR RANGES BY MID AFTERNOON. EXPECT SPOTTY CONVECTION TO REACH WESTERN FA THIS EVENING HOWEVER VFR CIGS/VSBY EXPECTED EXCEPT BRIEF MVFR IN STRONGER STORMS LATER TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPKINS/VOELKER
Hazardous weather outlook, Jul 31, 7:00 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SAT JUL 31 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT SAT JUL 31 2010 ...SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...LATE TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT OVER PARTS OF EASTERN NORTH DAKOTA. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED SUNDAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL MOAT LIKELY BE SEVERE IN THE AFTERNOON AND EVENING HOURS. THE STORMS MAY PRODUCE SOME LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. A LOW LEVEL JET WILL BRING MOIST UNSTABLE NORTHWARD. AN UPPER LEVEL DISTURBANCE WILL COOL AIR ALOFT AND DESTABILIZE THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, Jul 31, 6:29 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
629 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CONCRETE 48.75N 97.93W
07/31/2010 E1.00 INCH PEMBINA ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Jul 31, 6:30 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
630 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 S WALHALLA 48.85N 97.92W
07/31/2010 E1.00 INCH PEMBINA ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Jul 31, 6:37 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
637 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 5 W WALHALLA 48.92N 98.03W
07/31/2010 E1.25 INCH CAVALIER ND PUBLIC
&&
WBARRETTSpecial weather statement, Jul 31, 7:14 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 714 PM CDT SAT JUL 31 2010 MNZ004-010115- KITTSON MN- 714 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KITTSON COUNTY UNTIL 815 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 6 MILES NORTH OF HALLOCK...OR 37 MILES NORTHEAST OF GRAFTON...MOVING TO THE EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LANCASTER AROUND 725 PM CDT. LAKE BRONSON AROUND 750 PM CDT. HALMA AROUND 800 PM CDT. KARLSTAD AROUND 815 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HOPKINS
Special weather statement, Jul 31, 7:21 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 721 PM CDT SAT JUL 31 2010 NDZ007-008-016-054-010115- CAVALIER ND-EASTERN WALSH COUNTY ND-PEMBINA ND-WESTERN WALSH COUNTY ND- 721 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALSH...SOUTHEASTERN CAVALIER AND SOUTHWESTERN PEMBINA COUNTIES UNTIL 815 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 16 MILES NORTHWEST OF PARK RIVER...OR 22 MILES SOUTHEAST OF LANGDON...MOVING TO THE SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... EDINBURG AROUND 740 PM CDT. HOOPLE AROUND 755 PM CDT. PARK RIVER AROUND 805 PM CDT. PISEK AND NASH AROUND 815 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPKINS
Special weather statement, Jul 31, 8:13 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 813 PM CDT SAT JUL 31 2010 MNZ001-007-NDZ016-010215- EASTERN WALSH COUNTY ND-WEST MARSHALL MN-WEST POLK MN- 813 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN WALSH... NORTHWESTERN POLK AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 915 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES WEST OF WARREN...OR 22 MILES NORTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... MARCH AROUND 825 PM CDT. WARREN AND TABOR AROUND 835 PM CDT. ANGUS AROUND 850 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HOPKINS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:23 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk, Red Lake | 34 min |
| Jul 31, 9:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Pennington, Polk, Red Lake | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.